Alert archive / Missouri / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 100, NWS St. Louis, MO
NWS St. Louis, MO issued this severe thunderstorm warning at May 11, 2016, 7:57 PM CDT for Jefferson County, Saint Francois County, Washington County, Missouri. It was in force for 48 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 11, 2016, 7:57 PM CDT (00:57 UTC)
- Expired
- May 11, 2016, 8:45 PM CDT
- In force
- 48 min
- Issued by
- NWS St. Louis, MO
- Area
- Storm-based polygon
- Tornado
- Possible
- Hail
- 1.5 in
- Wind
- 60.0 mph
Counties Jefferson County, MO, Saint Francois County, MO, Washington County, MO
The radar
The St Louis radar (KLSX), 75 km from the middle of the area, began a volume at 00:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 11, 8:30 PM CDT | HAIL 1 | 1 N Olympian Village, MO | HAILED FOR 15 MINUTES. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 33 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 11, 12:10 PM CDT | Severe Thunderstorm Watch | SPC | 12 hr |
| May 11, 6:30 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 1.0 hours before the alert went out and 286 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 748 J/kg
- Mixed-layer CIN
- -157 J/kg
- Mixed-layer LCL
- 1145 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 199 m²/s²
- 0-3 km storm-relative helicity
- 257 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 3.4
The text
As transmitted.
582
WUUS53 KLSX 120057
SVRLSX
MOC099-187-221-120145-
/O.NEW.KLSX.SV.W.0100.160512T0057Z-160512T0145Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ST LOUIS MO
757 PM CDT WED MAY 11 2016
THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHWESTERN ST. FRANCOIS COUNTY IN SOUTHEASTERN MISSOURI...
SOUTHWESTERN JEFFERSON COUNTY IN EAST CENTRAL MISSOURI...
NORTHEASTERN WASHINGTON COUNTY IN EAST CENTRAL MISSOURI...
* UNTIL 845 PM CDT
* AT 756 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR OLD MINES...
MOVING EAST AT 25 MPH.
HAZARD...PING PONG BALL SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...TRAINED WEATHER SPOTTERS HAVE REPORTED HAIL TO THE SIZE
OF AT LEAST 1 INCH WITH THIS STORM. IN
ADDITION...PERSISTENT ROTATION HAS BEEN SEEN.
IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL
DAMAGE TO ROOFS...SIDING...WINDOWS...AND VEHICLES. EXPECT
WIND DAMAGE TO ROOFS...SIDING...AND TREES.
* LOCATIONS IMPACTED INCLUDE...
FESTUS...DE SOTO...CRYSTAL CITY...OLYMPIAN VILLAGE...VALLES MILL...
VICTORIA...FLETCHER...BLACKWELL AND FRENCH VILLAGE.
THIS INCLUDES INTERSTATE 55 IN MISSOURI NEAR EXIT 174.
THIS ALSO INCLUDES WASHINGTON STATE PARK AND ST. FRANCOIS STATE
PARK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
THIS STORM IS PRODUCING LARGE HAIL. SEEK SHELTER NOW INSIDE A STURDY
STRUCTURE AND STAY AWAY FROM WINDOWS!
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL SEND YOUR REPORT TO THE NATIONAL WEATHER SERVICE
OFFICE IN ST LOUIS.
THIS THUNDERSTORM IS CAPABLE OF PRODUCING ALL TYPES OF SEVERE WEATHER
INCLUDING EXTREMELY LARGE HAIL...DESTRUCTIVE STRAIGHT LINE WINDS AND
TORNADOES. MOVE QUICKLY TO A SAFE SHELTER SUCH AS AN INTERIOR ROOM...A
BATHROOM...CLOSET OR BASEMENT.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 3800 9075 3817 9074 3820 9039 3807 9037
3804 9041 3801 9037 3795 9036 3794 9038
TIME...MOT...LOC 0056Z 264DEG 20KT 3804 9066
TORNADO...POSSIBLE
HAIL...1.50IN
WIND...60MPH
$$
TESWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at May 11, 6:53 PM CDT, 1 hour 4 minutes earlier.
Area forecast discussion, May 11, 6:53 PM CDT, 1 hour 4 minutes before
Area Forecast Discussion...Updated Aviation National Weather Service Saint Louis MO 653 PM CDT WED MAY 11 2016 .UPDATE... Issued at 514 PM CDT Wed May 11 2016 Have canceled SVR Watch in the cold pool in the wake of the earlier convection. Ample insolation has allowed destabilization across portions of central MO newd into west central IL. This area is being monitored for severe potential and based on rapid growth this morning, would expect strong/severe to develop shortly. Trends will continue to be monitored and updated as soon as possible as needed. Tilly && .SHORT TERM... (Through Late Tonight) Issued at 308 PM CDT Wed May 11 2016 Sfc low continues to lift newd thru the area this afternoon. The wrmfnt will slowly lift along with it, bringing a very unstable airmass with it. While ongoing severe TSRA continue to push ewd in IL, area across central MO continues to destabilize. This area will become the focus for the next round of storms late this afternoon thru the evening. Guidance has room for improvement in the evolution for the remainder of this event. Believe the NAM Nest, NSSL WRF and local 4km WRF are currently handling it best. Environment over much of MO is recovering well ahead of the sfc low with MUCAPE of 3000 J/kg or greater already. Based on the 18z sounding from SGF, a small cap remains in place. Expect TSRA to develop over the next few hours and move ewd thru the region during the evening hours. Focus for convection shud shift swd after Midnight tonight and out of the area by sunrise Thurs. Main questions for this eve and overnight will be timing. Storms that do develop will be capable of being severe. Tilly .LONG TERM... (Thursday through Next Wednesday) Issued at 308 PM CDT Wed May 11 2016 System to exit forecast area by Thursday morning. Could see some lingering showers and thunderstorms over far southern portions of forecast area through 18z Thursday. Then dry and cooler with highs only in the low to mid 70s and lows Thursday night in the mid 40s to low 50s. Models continue to show next frontal boundary moving into northern portions of forecast area by Friday afternoon. Some decent CAPES and convergence along front, so SPC has placed areas along and north of I70 in a marginal risk for severe storms Friday afternoon and evening. Then front exits region by day break on Saturday with dry wx for remainder of weekend. Highs will only be in the upper 50s to mid 60s. Some extended models bring next weather system into southwestern MO by Sunday with some showers/storms developing and spreading northeast towards forecast area late Sunday and Sunday night. For now only have slight chance/low end chance pops during this period. Better chances of showers and thunderstorms Monday through Wednesday with several waves of activity. Temperatures to remain at or below normal for this time of year. Byrd && .AVIATION... (For the 00z TAFs through 00z Thursday Evening) Issued at 650 PM CDT Wed May 11 2016 Not a lot of change from previous thinking. TSRA likely this evening, which may be severe. Best chances are for KSTL/KSUS/KCPS, tho can not be ruled out for KUIN. Believe activity has shifted east of KCOU. MVFR cigs are expected behind the fnt, tho timing and exactly how low cigs will be remains uncertain. The cdfnt will move thru the region, with winds shifting to the W to NW. Winds will pick up on Thurs to around 12 kts. Tilly && .LSX WATCHES/WARNINGS/ADVISORIES... MO...None. IL...None. && WFO LSX
Hazardous weather outlook, May 11, 3:34 PM CDT, 4 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 334 PM CDT WED MAY 11 2016 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-121200- GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL- MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL- CALHOUN IL-JERSEY IL-MADISON IL-SAINT CLAIR IL-MONROE IL-KNOX MO- LEWIS MO-SHELBY MO-MARION MO-MONROE MO-RALLS MO-PIKE MO-BOONE MO- AUDRAIN MO-MONITEAU MO-COLE MO-OSAGE MO-CALLAWAY MO-MONTGOMERY MO- LINCOLN MO-GASCONADE MO-WARREN MO-SAINT CHARLES MO-FRANKLIN MO- SAINT LOUIS MO-SAINT LOUIS CITY MO-JEFFERSON MO-CRAWFORD MO- WASHINGTON MO-SAINT FRANCOIS MO-SAINTE GENEVIEVE MO-IRON MO- MADISON MO-REYNOLDS MO- 334 PM CDT WED MAY 11 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS. .DAY ONE...TONIGHT SEVERE THUNDERSTORMS ARE LIKELY THROUGH TONIGHT. HAIL IN EXCESS OF 1 INCH IN DIAMETER AND WIND GUSTS IN EXCESS OF 70 MPH ARE THE PRIMARY THREATS. AN ISOLATED TORNADO IS ALSO POSSIBLE. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THERE IS A CHANCE OF SEVERE THUNDERSTORMS AGAIN ON FRIDAY AFTERNOON AND EVENING ALONG AND NORTH OF INTERSTATE 70. LARGE HAIL AND DAMAGING WIND ARE THE PRIMARY THREATS. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT ANY SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE. BYRD
In the hours before
Local storm report, May 11, 7:36 PM CDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
736 PM CDT WED MAY 11 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 PM HAIL HANNIBAL 39.71N 91.38W
05/11/2016 M1.00 INCH MARION MO TRAINED SPOTTER
&&
KANOFSKYLocal storm report, May 11, 7:37 PM CDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
737 PM CDT WED MAY 11 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0737 PM HAIL PAYSON 39.82N 91.24W
05/11/2016 M1.75 INCH ADAMS IL LAW ENFORCEMENT
&&
KANOFSKYLocal storm report, May 11, 7:46 PM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
746 PM CDT WED MAY 11 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0742 PM HAIL LIBERTY 39.88N 91.11W
05/11/2016 M1.00 INCH ADAMS IL TRAINED SPOTTER
&&
BYRDLocal storm report, May 11, 7:49 PM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
749 PM CDT WED MAY 11 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0735 PM TSTM WND GST 1 SSW DUTZOW 38.59N 91.00W
05/11/2016 M49 MPH WARREN MO AWOS
&&
TILLYLocal storm report, May 11, 7:53 PM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
753 PM CDT WED MAY 11 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0752 PM HAIL BUCKHORN 37.33N 90.30W
05/11/2016 M0.70 INCH MADISON MO TRAINED SPOTTER
&&
KELLYLocal storm report, May 11, 7:55 PM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
755 PM CDT WED MAY 11 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0450 PM HAIL 1 S BONNE TERRE 37.91N 90.55W
05/11/2016 M1.75 INCH ST. FRANCOIS MO TRAINED SPOTTER
&&
BYRDThe office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 11, 7:08 PM CDT | Severe Thunderstorm Warning | LSX | Marion | 52 min |
| May 11, 7:14 PM CDT | Severe Thunderstorm Warning | LSX | Sainte Genevieve | 46 min |
| May 11, 7:19 PM CDT | Severe Thunderstorm Warning | LSX | Franklin, Gasconade, Jefferson, Saint Charles, Saint Louis, Warren | 41 min |
| May 11, 7:24 PM CDT | Severe Thunderstorm Warning | LSX | Washington | 36 min |
| May 11, 7:33 PM CDT | Severe Thunderstorm Warning | LSX | Audrain, Monroe, Pike, Ralls | 42 min |
| May 11, 7:57 PM CDT | Severe Thunderstorm Warning | LSX | Franklin, Saint Charles, Saint Louis | 48 min |
| May 11, 7:59 PM CDT | Severe Thunderstorm Warning | LSX | Sainte Genevieve | 46 min |
| May 11, 8:03 PM CDT | Severe Thunderstorm Warning | LSX | Crawford, Franklin, Washington | 42 min |
| May 11, 8:15 PM CDT | Severe Thunderstorm Warning | LSX | Saint Charles, Saint Louis, City of Saint Louis | 45 min |
| May 11, 8:15 PM CDT | Tornado Warning | LSX | Crawford, Franklin, Washington | 30 min |
| May 11, 8:45 PM CDT | Severe Thunderstorm Warning | LSX | Crawford, Franklin, Jefferson, Washington | 45 min |
| May 11, 8:48 PM CDT | Severe Thunderstorm Warning | LSX | Jefferson | 42 min |
| May 11, 9:18 PM CDT | Flash Flood Warning | LSX | Crawford, Franklin, Jefferson, Sainte Genevieve, Washington | 6 hr |
| May 11, 9:24 PM CDT | Flash Flood Warning | LSX | Sainte Genevieve, Saint Francois | 6 hr |
| May 11, 9:24 PM CDT | Special Weather Statement | LSX | Callaway | 51 min |
| May 11, 9:28 PM CDT | Severe Thunderstorm Warning | LSX | Boone, Callaway | 47 min |
| May 11, 9:29 PM CDT | Severe Thunderstorm Warning | LSX | Crawford, Iron, Jefferson, Sainte Genevieve, Saint Francois, Washington | 61 min |
| May 11, 9:53 PM CDT | Severe Thunderstorm Warning | LSX | Lewis, Marion | 52 min |
| May 11, 10:14 PM CDT | Severe Thunderstorm Warning | LSX | Callaway, Montgomery, Warren | 46 min |
| May 11, 10:31 PM CDT | Severe Thunderstorm Warning | LSX | Crawford, Iron, Jefferson, Madison, Reynolds, Sainte Genevieve and 2 more | 59 min |
| May 11, 11:51 PM CDT | Flash Flood Warning | LSX | Crawford, Iron, Madison, Sainte Genevieve, Saint Francois, Washington | 6 hr |
| May 12, 9:12 AM CDT | River Flood Warning | LSX | Jefferson | 3 days |
| May 12, 9:36 AM CDT | River Flood Warning | LSX | Perry, Sainte Genevieve | 5 days |
| May 12, 10:21 AM CDT | River Flood Warning | LSX | Reynolds | 45 hr |
| May 12, 2:41 PM CDT | River Flood Warning | LSX | Jefferson, Saint Louis | 4 days |
Nearby
Severe Thunderstorm Warnings in Missouri, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.